How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Chip Your Own Question
Dr. Chip
Dr. Chip, Board Certified Physician
Category: Medical
Satisfied Customers: 32252
Experience:  20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
18722459
Type Your Medical Question Here...
Dr. Chip is online now

Constipation, No bowel movement weeks and no urge to

Customer Question

Constipation, No bowel movement for 2 weeks and no urge to go, I dont feel uncomfortable just no urge to go. About 3 months ago I started suffering with anxiety and acne, Never had acne before in my life and was prescribed Mirtazapine for anxiety and Tetracycline, Constipation started about a month later. I have tried various laxatives and nothing seems to work, I tried senna tablets and took 2 before bed and the next morning there was still no urge to go.
I drink 2 litres of water a day and eat healthily, I have stopped taking the Teracycline as it seemed to make the acne worse. Could the acne and constipation be related?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. Chip replied 2 years ago.
Hi. No, the acne and the constipation wouldn't be related but the Mirtazapine could be the problem here. You could try Miralax if you haven't tried that as yet but you really should consult your doctor to see if you have a fecal impaction problem--a hard stool that's trapped in your colon. Let me know if you need any more information please
Dr. Chip and other Medical Specialists are ready to help you
Customer: replied 2 years ago.
Thanks, ***** ***** I know If i have fecal impaction? I did have a very small BM on Monday but it didnt seem enough for the time that has passed, This was after taking a double dose of laxatives but since then I have not been able to go again and now have gurgling sounds in my stomach but I dont feel uncomfortable or like I need to go.
Expert:  Dr. Chip replied 2 years ago.
Actually the best way to check would be with a plain abdominal x-ray.
Customer: replied 2 years ago.
Is there anything I can take or do before I go to my GP that could help? I have an appointment next week as its the earliest they could see me. Is one of the side effects of Mirtazapine Constipation? Ive been taking it about 3 months but only noticed this side effect within the last 4 weeks or so.
Expert:  Dr. Chip replied 2 years ago.
Try a combination of Miralax and a tablespoon of mineral oil
Customer: replied 2 years ago.
Thank you What kind of mineral oil? I have looked online and it says for external use only.
Expert:  Dr. Chip replied 2 years ago.
Just ask a pharmacist--there are oral mineral oils available for constipation
Customer: replied 2 years ago.
Ok thanks for the help and information.
Expert:  Dr. Chip replied 2 years ago.
My pleasure
Customer: replied 2 years ago.
Last question! Is this an urgent matter or can it wait until my doctors appointment on Tuesday?
Expert:  Dr. Chip replied 2 years ago.
Not that urgent--Tuesday will be fine
Customer: replied 2 years ago.
Great thanks, ***** ***** ordered some Miralax and will take that on saturday until my appointment.
Expert:  Dr. Chip replied 2 years ago.
Let me know how it goes then
Customer: replied 2 years ago.
I will do, Fingers cossed!
Expert:  Dr. Chip replied 2 years ago.
Talk to you later then